Extreme anxiety,but go nuts on antidepressants,help.
I'm not really sure where to post this at all...? I am having extreme panic attacks and anxiety. I rarely go out now. I don't sleep, my mind is racing all the time. I'm extremely self conscious. It's ruining my life. I used to be on Effexor and Clonazepam and Ativan. I cannot take antidepressants now, for some reason when I take them I feel hyper active, like I can do anything, like jump off a building and fly.
I am thinking of taking clonazepam again. Does it help on a daily basis or is it a really short life med? Like it only works for a few hours? I need something with a long effect.
Hello. Effexor is supposed to help with anxiety and depression, but it sounds like you are experiencing manic episodes, especially with the clonazrpam and ativan, which are sedatives. The only extended release benzodiazepine sedative I'm aware of is xanax xr, which is time released. Hopefully someone here with better pharmacological knowledge can advise you as to others. Take care, GM
klonopin stays in the body a long time, much longer than most other benzos. That's why it's often used for long-term use, as it's less likely to build to tolerance, and is usually taken regularly, though some use it as needed. You mention Effexor, which targets in part norepinephrine, which makes it potentially very activating. Have you tried the ssris, such as Prozac or Lexapro? They don't target norepinephrine, so are less likely to make you manic, though of course they still can.
I'm on Klonopin again, (but hopefully only occasionally.) I think I might have been on Lexapro before, I was on Celexa (don't think it's the same as you you mentioned?) and it seemed to do nothing for me, just nausea.lol. I never knew about the norepinephrine, I will ask my doctor about this. Thanks.
I have been on Zanex for 6 months..I have severe anxiety with a generalize panic disorder, with night tremors...this medication has really helped me..a 0.25 milligram will last about 5-6 hours well for me, someone may need to take a bit higher dose depending on how much anxiety they have. I have absolutely no side effects, I feel with this I have a life I have some energy to do things and go places that I dont go to with some sort of confidence. It really takes the edge off, and the good thing is if you start to have an anxiety attack coming on take it and let it dissolve under your tongue and within 15 min or so..you are good to go. I am so happy with it. Hope this helps and best of luck to you!
No, klonopin is addictive. All benzos are addictive. The difference is, Xanax builds to tolerance more quickly because it's shorter lived in the body and therefore for many needs to have the dosage increased until it doesn't work anymore. Klonopin is less likely to do that, but it's just as addictive. Whether a med is technically addictive or not, however, doesn't mean one should never take it; even the non-addictive meds for this stuff are very hard to quit. And yeah, Celexa and Lexapro are ssris.
I am so sorry you are housebound with anxiety and having difficulty with side effects of antidepressants.
Think you have gotten a lot of good information from others here, so will only add my experience with 'head meds'.
I am 74 yrs old; have suffered from panic attacks, depression, severe social anxiety since I was 40. Believe every medication in book has been tried to help me. Through most of the years, I functioned well. Worked until I was 70. For 10 yrs I have taken clonazapam; after anal cancer in 2007, my psychiatrist tried me on Effexor. It worked for a year, then serious gastric problems appeared as well as an ugly acne-like condition on face. Oh yes. The 50 lb weight gain:).
All awful side effects that conspired to keep me in my safe place at apt. rather than getting on with it. Since 2007, my doctor has asked me try 5 different meds: all cause extreme diarrhea; my guess is that the treatment for cancer has weakened colon: it destroyed my sphincter muscle as well. In these circumstances, clonazapam is my only option.
A family tragedy occurred two weeks ago. My former husband shot and killed one of my sons and wounded the other. I have to sleep: have to get out for necessary errands;tomorrow have to be able to get through the memorial with grace. You see where I am going with this narrative. Do what you need to do, with doctor's assistance, to get on with your life. If clonazapam is helpful with sleep and daytime panic, then forget the addictive worries. You can adjust the dosage as has been mentioned. Before my son's violent death, I was done to .5 @ night; getting out each day, starting to feel happy and like myself. Now, i am back to 1mg, usually at night.
Take care. The meds are a base. When you are calm, you will be able to function. Life is good. Fun stuff awaits.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.